Medical Questions > Womens Health > Birth Control Forum

Getting Off the Pill.. What Do I Expect??

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hi: I am just thinking about getting off the pill. I have been taking it for about a year and a half now and I am wandering if anyone out there who has taken the pill and stopped... How did it affect you? I am most worried about getting acne when I stop. I don't have it currently and never have. Am I being realistic? Thanks so much!
Did you find this post helpful?
|

replied February 6th, 2006
Experienced User
Hey, when I went off the pill I didn't experience any ill side effects - I didn't get acne. The only difference was that my cycles went from 28 days to 23-24 days, and my periods were a little heavier. Hope this helped!
|
Did you find this post helpful?

replied February 13th, 2006
Experienced User
Hi,
i went off of the pill on nov. 27th, 2005 & I have been bleeding almost every day since!!!! Also, I have gotten acne something terrible on my upper back to the point that there is absolutely nooooooo way I could strut around in a swimsuit!!! It's awful!!!
|
Did you find this post helpful?

replied February 13th, 2006
Extremely eHealthy
The first month off of the pill I had lots of cramping (not period cramps, it was a different kind of pain). I didn't break out or anything, but my face is definetly oily. It use to be normal to dry. I had to buy some absorbent pads to wipe my face during the day. My face also gets really hot and turns red, which just started when I got off the pill.
|
Did you find this post helpful?

replied February 14th, 2006
Experienced User
Thanks!
Thanks for your help ladies... I suppose i'm just going to have to do it and we'll see what happens. I'm kinda scared though. But thanks again so much for your time!! :)
|
Did you find this post helpful?

replied April 26th, 2006
Hey. Im new to this and im checking it all out because I have alot of questions. Im thinking of getting off the pill soon because I dont wanna mess my chances up of getting pregnant when I want to. I have heard that it could mess it up and I dont wanna take a chance. I also have heard that its alot easier to get pregnant after you get off..Do any of you know if this is true?
|
Did you find this post helpful?

replied April 26th, 2006
Hey. Im new to this and im checking it all out because I have alot of questions. Im thinking of getting off the pill soon because I dont wanna mess my chances up of getting pregnant when I want to. I have heard that it could mess it up and I dont wanna take a chance. I also have heard that its alot easier to get pregnant after you get off..Do any of you know if this is true?
|
Did you find this post helpful?

User Profile
replied January 30th, 2008
GOING OFF THE PILL
I have just taken my last pack of pills to the end....and don't plan to start back b/c me & my husband want to try for number 3.....Well I got my peroid as expected but it hasn't stopped yet....It is a lot lighter than the prior days but it has been 8 days today Jan. 30 and I have thrown up twice and I don't know if that is the reason why....I feel horrible....
|
Did you find this post helpful?

replied July 25th, 2009
Getting Off Birth Control...Will Period Come?
hey! I am wondering the same thing! I want to stop the pill because I just don't like it. I went on to regulate my period after a very stressful time in my life when it sorta went away, I didn't get it...plus I was in a very bad relationship with an abusive guy. I am afraid to go off because I am afraid my period will not come...what is the time frame for recovering and when do you start getting periods 'like normal' again?
|
Did you find this post helpful?

replied August 11th, 2009
hey, i've been on the pill for about 6 months now. i hate the weight gain and really would like to go off of it. Ive been reading that acne gets terrible after you go off of the pill, i was just wondering how many people were effected by horrible acne afterwards. Before i went of the pill i had been using proactive which cleared up my skin, so will i get acne after i go off anyways??
|
Did you find this post helpful?

replied November 19th, 2009
Hi ladies,
I took the pill for 15 years and just went off last month. This month, the night before I was supposed to get my period, I had cramps so bad they woke me up! Still no bleeding though...my period is almost a week late. I have minor cramping all day, every day and my face has also gotten dry patches but other areas are very oily??? Wish me luck...
|
Did you find this post helpful?

replied December 2nd, 2009
I recently got off the pill, have been off for only 3 days and my period started. It wasn't due for another 19 days. Is that normal?
|
Did you find this post helpful?

replied November 1st, 2011
thats the same as me!
i was only a week into my pack and i stop taking them, then 3 days later i got my period...
|
Did you find this post helpful?

replied August 6th, 2010
Hey ladies, I just went off the Nuva Ring 2 months ago and since then have experienced mood swings, VERY oily skin, break outs and even some weight gain (which could also be due to stress) Now, my period is even more irregular than it was before and I have had days where physically I have felt less than wonderful during the times when I should be on my period. I hope this doesn't last too long!
|
Did you find this post helpful?